# SDR CAL951080

- Difficulty date: December 1, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16815
- Make and model: Doug DC-9-82
- Aircraft serial: 49113
- Engine: Pwa JT8D217A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Support Shelf
- Condition: Broken
- Location: Nr 1 Engine
- Part time: 26,642 hours
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: C, D

## Discrepancy

EWR - FLT 0428 - TAKEOFF WAS ABORTED AT LESS THAN 60 KNOTS AFTER TOWER REPORTED SPARKS WERE COMING FROM THE LEFT ENGINE TAILPIPE.  MAINTENANCE PERFORMED A BORESCOPE INSPECTION OF THE NR 1 ENGINE AND FOUND DAMAGE TO THE 6TH STAGE COMPRESSOR BLADES.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  SUPPLEMENT:  TEAR DOWN FINDINGS REVEALED 8TH STAGE STATOR SUPPORT SHELF BROKE AND CAUSED COMPRESSOR DAMAGE.  (X)
